MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75164
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly found to be burst when the pressure was released.It was further reported that there was difficulty in retracting the balloon through the introducer sheath and the introducer sheath was removed away together.Reportedly, the balloon was removed out of the patient and though the balloon enlarged the skin wound, the surgeon did compression over the wound to stop bleeding.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiration date: 12/2025).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was reviewed.The photo shows the balloon catheter noted to be loaded within an unknown introducer sheath.The balloon was noted to have a break near the proximal end of the catheter which led to the exposure of the inner guide wire lumen.The balloon was noted to be bunched all together near the distal tip of the catheter.The introducer sheath is also noted to be deformed all along the length.No objective evidence of balloon rupture could be noted for the device's condition.No other anomalies noted.From the photo review, the balloon is noted to be stuck within the unknown sheath and the balloon was also noted to have broken from proximal and bunched to the distal end, exposing the inner guide wire lumen.Hence the investigation was confirmed the reported sheath removal difficulties and identified balloon break.No evidence of balloon rupture was noted, hence the investigation remains inconclusive for the reported balloon rupture.A definitive root cause for the reported balloon rupture, sheath removal difficulty and identified break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2025), g3, h6 (device, method) h11: h6 (result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17057342
Report Number2020394-2023-00390
Device Sequence Number6771869
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75164
Device Catalogue NumberAT75164
Device Lot NumberGFGZ1220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown